Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Please any suggestions what do we do now?

MaciBrMMaciBr Posts: 1
edited 12/10/2015 - 2:16 AM in Pain Medications
My husband is a chronic pain patient. He is on 60 mg extended release morphine abd oxycodone for break thru pain. My husband has started having some new issues crop up not related to his chrionc pain from hus three failed back surgeries at L5 S1 lower back one of which was a failed fusion. His doctor has been running test to figure out whats going on, he has had several seizure like events in the last 10 days to 2 weeks, quite scarey so far everything had come bsck normal. On Monday husbabd had MRI of brain, as we were leaving hospital husband collapsed and had one of these seizure like events, spent rest of day in ER, MRI was normal, everything was normal so he was discharged. His doctor was contacted and has been fully informed every step of the way. Here is tge problem, busband received his monthly pain med refill on December 1,2015 eaier today he was taking a dose of morphine
when he had yet another seizure like event as he was getting pill out of bottle, a result of his severe muscle, twitching and collaspibg he dropped bottle of morphine pills and knocked over his water, pills and water went everywhere, I found a few but unfortunately the rest of he pills were soaked, i tried to get to them as quickly as I could but making sure he didn't hurt himself and that he was ok was my main priority by time husband's episode was over it was too late pills were ruined. I do i not know what to do he just got this refill, his daily existence is severe pain and now as a result of seizure like episode he is going to be without his extended release morphine very soon. I don't want him in pain, or any sort of withdrawal. He has oxycodone for break through pain but it's not enough to get him through the rest of month. What do we do? The doctor knows the situation and about the seizure episodes, he is afraid to call doctor and tell him what happened, he doesn't want to call, he is afraid he will be labeled. Unfortunately a lot if chronic pain patients worry about being labeled. This is a very unique set of circumstances, the doctor is aware of everything that has been happening, thie doctor ordered all testing including the MRI. What should we do, should we call doctor explain what happened, any advice.? Thanks.



  • Is contact the doctor and explain the situation.
    It would be a good idea for him to have you dispense his meds at this point since the seizures are uncontrolled and unregulated , so that things like this don't happen until you know what's going on.
    A pill holder, with divided doses might also be a good idea, that way, there is a reduced chance of having all the meds in one container and being ruined.

  • JAM661JJAM661 Posts: 121
    edited 12/14/2015 - 7:41 PM
    You need to call the doctor since your husband being without his medication could cause him even more seizures if he goes into withdrawal. If you kept any of the pills that got wet go ahead and show the doctor since this would help backup your story. The worst that could happen is if the doctor said no on the refill. If that happens then you need to talk to your doctor about how this could make your husband's seizure become even worse. Also every time your husband has a seizure and falls on ground is a chance of getting his back hurt worse or have something like a broken hip, leg or arm happen. The sooner you call the doctor the better he can help deal with the problem. Good luck and let us know what happens. Both you and your husband is in my prayers.
  • SavageSavage United StatesPosts: 5,427
    Welcome to Spine-Health
    Please click on link for helpful information!
    Spine-Health Moderator
    Please read my medical history at: Medical History

Sign In or Register to comment.